I am on day 3 of no oxycontins, ran out and can't afford to go to Mexico and get more. Plus I want my life back. I realized I was wasting my dad's money on the pills. So I told him last night I was getting off the oxys, and we are going to a NA meeting tomorrow. He didn't know I was addicted.
My question is how long should I use Vicodin to get off the withdrawls of the oxys?
I feel like crap, what to throw up, pain everywhere, depressed (also I got off 5 years of antidepressants) which took 3 weeks to feel normal again so I am not getting back on them. But my dad is giving me vicodin to help with the getting off the oxy and somas. But I just don't want to get addicted to the vicodin. Thanks.
I come on this website looking for help. At least Ga Guy was honest. I am in the dark about a lot of drug stuff, because I am new to it. A member posted on his page about his response to my question and member 10356 laughed at me about my question. I was hoping to get some help, but I guess even on this site it is not possible. I can't believe she laughed about my question. So maybe I don't know everything about drugs. Sorry. I wish I never came on this website.
Thanks Ga Guy for your response. I understand.
I did not laugh at your question I laughed at gay guys response.. You are still taking a opiate.. in addiction we do not control the drugs well.. monitoring.. if you are successful tapering more power to you I mean this as I realize how difficult it is.. maybe a lil more info would be good and so sorry I offended you.. lesa
I hope my reply didn't sound flip. I was trying to answer as the phone was ringing. The cake/pie comment wasn't meant to be funny. It was just a way for me to try and explain it. Yes, you are taking a lower dosage of opiate. However, the brain just sees it as opiates. As long as the brain is fed, some of the opiate receptors are filled, and cravings continue. The best course of action is to just stop cold turkey and get it out of your system. It's a bit more uncomfortable, but it will be better quicker. Also, now is a good time to get started with aftercare. Get to some meetings and get into recovery.
It is very possible to get help on this site. There are many wonderful and amazing people that will support and help you any way they can. So please stick around and lean on us for support. We are like one big happy family and I welcome you to join it!
As Ga Guy said, be very careful with the vicodin. It is all too easy to swap addictions. If you can, I would recommend just going cold turkey. If you continue using the vikes you will still end up going through withdrawals. The worst of the physical withdraws usually last about 5 days or so. It starts getting a bit better after that. But then the mental part kicks in and that can be tough. Read up on "Paws" in the health pages. Aftercare is essential to staying clean so it's great that you are already hitting up some meetings. They say you should go to 90 meetings in 90 days. The reason behind this is that they say it takes 90 days for our mind to get back to normal. But for some it may be difficult to go to meetings every day due to work and other obligations. But there are usually many meetings throughout the day and night. Like you said, they are weaker but the withdrawals are still pretty horrible.
There is the amino acid protocol that can very helpful. It won't take away the withdrawals but it does help. On the top right hand side of the page you will see the health pages. In there you will see the amino acid protocol. It lists a bunch of vitamins and supplements that helps get our mind and body back on track. Also be sure to eat healthy, push the good fluids, and exercise. I can't stress exercise enough. I know it can seem almost impossible to muster up the energy to do so, but force yourself. I have been through withdrawals before both with exercising and not. The time I exercised the withdrawals weren't as bad and didn't last as long. Also try and stay busy. It helps keep your mind of off the pills. Try not to lay around all day. Get out and about and do things. While at home do some things to keep your mind occupied. I did a few jigsaw puzzles while withdrawing. I never in my life thought I would sit there and do a 1500 piece puzzle!! But it did keep my mind busy and kept me from constantly staring at the clock hoping for the time to be flying by! If puzzles won't work for you try and pick up some different hobbies. Get a good book, rent some funny movies, do some scrap booking, etc. You get the picture. Anything to stay busy. Also lean on this forum for support. Post often as this will give you something to look back on in case you ever feel like taking a pill. We all know that we can tell ourself that we will only take one but that one pill is usually all it takes to get us back to taking them every day again. Also answer other posts. It helps keep us motivated by knowing that we are helping other people. Just knowing that it was maybe something that we said that got the person to get off of the pills makes you feel good.
Just dig deep for that inner strength we all have. This is a fight for your life so treat it as such. You have to stay strong and tell yourself every second of every day that failure is not a option. You can do this just as many have before. Hang in there and know that the withdrawals are just our bodies way of ridding the toxins and getting back to normal.
I wish you the best of luck and if I can be of any help, please let me know.
You will get addicted to the Vicodin. It is an opiate just like oxys. It is my DOC. I have had long stents with oxys and the initial wds are worse but after that week it is all pretty much the same. The sleep took longer to get straight. When you taper drugs it can only work if you have a taper plan which would be slow and take weeks to months to work wo getting too dopesick. You are just prolonging your sickness by doing this and keeping yourself in addiction. I would just bite the bullet and go cold turkey. Can you get help from an MD. Giving up the anti-depressants first might not have been the best choice.
"I am so not getting back on them" You will if you do not have a good support system set up. The NA or AA is good. Help from a doctor, family members who are not addicted themselves and a pastor are some examples. Please don't think that you can just say "i'm done" and it goes away. It's here for life and it is not going away. It's great that you told your dad and it sounds like he will take care of you if you just quit. Do you here what is going on in Mexico...Don't go there. I wish you luch and please keep posting. You will recieve much needed help esp through your detox.....I know, I've done it here at least 10 times in the past 2 years. I once thought I could just quit too and although that is what I want more than anything on the planet it keeps eluding me. I think I have a better plan this time though. If you ever need support feel free to PM me.
I hope you come back. I think it was just a misunderstanding .. That is the problem with typing.. you cant see a face or hear a tone of voice, so in the end, you just have to believe that when you come to a site like this, people want to help.
I have been coming here for a bit over a month and its a great place.
I've gotta say that IMO coming off both opiates and somas the sleep is the hardest to get back to normal because the body is so used to not only the opiates for help sleep but the soma is very sedating as well, moreso than the opiate. also the muscle pain...
even just not taking soma can cause extreme muscle pain. the body is so used to not feeling any little ache or twinge that it's magnified x10 at least in my experience. those seem to be the two things that had/have stuck with me the longest.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.